Alert archive / Illinois / Tornado Warnings in 2019
Tornado Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 14, 2019, 9:44 AM CDT for Hardin County, Pope County, Illinois; Crittenden County, Livingston County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 9:44 AM CDT (14:44 UTC)
- Expired
- Mar 14, 2019, 10:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hardin County, IL, Pope County, IL, Crittenden County, KY, Livingston County, KY
The radar
The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 554 m²/s²
- 0-3 km storm-relative helicity
- 695 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WFUS53 KPAH 141444
TORPAH
ILC069-151-KYC055-139-141515-
/O.NEW.KPAH.TO.W.0010.190314T1444Z-190314T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
944 AM CDT THU MAR 14 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Hardin County in southern Illinois...
East central Pope County in southern Illinois...
Northern Livingston County in western Kentucky...
West central Crittenden County in western Kentucky...
* Until 1015 AM CDT.
* At 944 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Burna, or 11 miles east of
Metropolis, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Burna around 950 AM CDT.
Joy around 955 AM CDT.
Rosiclare around 1000 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Carrsville and Elizabethtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3714 8838 3729 8855 3752 8830 3732 8808
TIME...MOT...LOC 1444Z 223DEG 52KT 3721 8852
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
08What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 14, 3:43 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Mar 14, 3:43 AM CDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
343 AM CDT Thu Mar 14 2019
.SHORT TERM...(Today through Saturday night)
Issued at 330 AM CDT Thu Mar 14 2019
Currently, the gusts have diminished below 40 mph. A few gusts did
exceed 40 mph recently, but they were associated with the
convective band. Altogether, there has been a diminishing trend
since midnight, when gusts were still in the mid 40s mph,
associated with the band. The short res modeling suggests this
trending will continue thru about daybreak. We loaded a blend of
namnest/hrrr/rap for the timing of the convection this morning,
with some adjustments, to place the peak pops a little further
east than the models, which are just a tad too far west.
The models have some disagreement on the (new) early-mid morning
convective band that will develop as the cold front approaches.
Some of the short res modeling suggests it will be further west,
then blow up east of the Mississippi, while the spectral models
still have it further east. We decided to blend the pops from
higher pops east, to lower pops west, vs the inherited set that
altogether dropped the pops off to the west. Am not comfortable
doing this, until at least we see the surface dew points drop
off/fropa. We're still running 60F or close to it in the Ozarks,
where it should stay til late morning.
The line of convection moving into central Arkansas will
advance/develop northward as it approaches with the eastward
advancing cold front. The models continue to paint an increasingly
high shear atmosphere, and as the front moves in, it should erode
the elevated inversion that inhibited deep layer convection
overnight. This will start to increase the threat for
thunderstorms, including strong to svr, further east, as the
morning wears on. The new SPC day 1 has our eastern counties in
Slight risk, with the Enhanced risk just to our east (touching our
CWA), with damaging winds and a few tornadoes the primary severe
associated hazards.
In addition, gradient gust potential really increases as the
inversion is eroded today. We loaded CONSALL winds/gusts, which
is the high end envelope guidance. It stays below High Wind
Warning criteria...but gusts 50 to 55 mph are possible. Note high
wind watches to warnings to our north/west...and will be
something to consider if we see Warning criteria gusts developing
later today/advancing into our northwest counties. We did extend
Advisory thru 00Z per collab. Start time of 14Z still looks
good/no change.
The event is effectively over/shifted east with the front between
21z-24z today, so no pops after 00Z Friday. High temps will drop a
good 25F from Thursday to Friday. These cooler post frontal temps
then hold into the weekend.
.LONG TERM...(Sunday through Wednesday)
Issued at 330 AM CDT Thu Mar 14 2019
The Ohio river valley will see broad, long wave troffing thru the
extended portion of the forecast, while at the surface, High
pressure is more or less the dominant feature. This should spell
mainly a dry and cool period, as a result. Some energy
occasionally digs into the trof base, and the models have been
consistent in their inconsistency on any qpf/its reflection here.
Removed spotty 15s Sunday afternoon/evening, with a weak front
passing to our northeast, though we did include a mention of
sprinkles in our farthest northeast counties, closer to the energy
source. Collaboratively agreed to remove spotty 15s in the early
week period as well. The only pops we left were for a cold front's
passage Tuesday night-Wednesday. This should be mainly a light
shower/low chance pop event. Critical temps late Tue night/early
Wed morning might lend a little either/or mention, but it should
be brief/of little impact. Below normal 50s/30s will be the rule
thru the period.
&&
.AVIATION...
Issued at 330 AM CDT Thu Mar 14 2019
Cigs range from low MVFR to low VFR, as large body of warm
advection showers/embedded storms moves over terminals early this
morning. Vsbys were restricted to MVFR and even IFR at times in
heavier rains. There should be a lull in activity in next 3 hours
or so, before another uptick as a cold front's associated
convective line develops and translates east later this morning
and into the afternoon. Restricted cigs/vsbys will carry thru the
day, and gusty winds will especially increase again from mid
morning to late afternoon. The front makes passage west to east
during the pm hours, and these restricted cat impacts should
improve markedly thereafter, heading into the Thursday night hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for ILZ075>078-080>094.
MO...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for MOZ076-086-087-100-107>112-114.
IN...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for INZ081-082-085>088.
KY...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for KYZ001>022.
&&Hazardous weather outlook, Mar 14, 4:34 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 434 AM CDT Thu Mar 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 434 AM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A wind advisory is in effect until 7 pm. Wind gusts 45 to 55 mph are anticipated today. Refer to the Advisory for additional details on this hazard. Thunderstorms will redevelop during the daylight hours, and will increase their potential for strong or severe storms moving into the afternoon hours. The Storm Prediction Center has a slight risk of severe storms along and east of a line extending from the Wabash river, south through the Land Between the Lakes in western Kentucky, with an enhanced risk just to our east. Damaging winds is the main hazard, and a few tornadoes are possible. Heavy rain causing areal flooding, as well as continued river flooding, remain hazards as well. Refer to flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty winds and lowering humidity may elevate fire danger Friday afternoon. Flooding that continues on area rivers and their tributaries remains a hazard. Refer to the latest flood warnings and statements for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today.
In the hours before
Special weather statement, Mar 14, 7:27 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 727 AM CDT Thu Mar 14 2019 ILZ075>078-080>094-INZ085-KYZ001>014-MOZ087-111-112-114-141345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-POSEY-FULTON-HICKMAN-CARLISLE- BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN- LYON-TRIGG-CALDWELL-UNION KY-CAPE GIRARDEAU-SCOTT-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, POSEYVILLE, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, CAPE GIRARDEAU, JACKSON, SIKESTON, CHARLESTON, AND NEW MADRID 727 AM CDT Thu Mar 14 2019 ...Special Weather Statement... At 725 a.m., a band of showers and thunderstorms extended from near Mount Vernon, Illinois to Cairo, Illinois to New Madrid Missouri. The individual storms were moving north, northeast at 70 mph. The line overall was moving east around 30 mph. Through mid morning, as the storms continue across southern Illinois and move into west Kentucky, locally heavy downpours, and gusty winds in excess of 45 mph will be possible with the stronger storms. The winds could bring some tree limbs down or down a tree or two given the saturated ground conditions. By 845 a.m., the line should be from roughly Albion Illinois to Mayfield Kentucky. Continue to monitor for additional statements and possible warnings. 08
Local storm report, Mar 14, 7:34 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM FLOOD 4 NW LONE OAK 37.07N 88.72W
03/14/2019 MCCRACKEN KY TRAINED SPOTTER
WATER OVER MAXON ROAD.
&&
DWSLocal storm report, Mar 14, 8:23 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM FLASH FLOOD 3 E HENDERSON 37.85N 87.53W
03/14/2019 HENDERSON KY EMERGENCY MNGR
*** 2 INJ ***
WATER RESCUES UNDERWAY ON THE 8900 BLOCK OF
LARUE ROAD.
&&
DWSLocal storm report, Mar 14, 8:30 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
830 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM FLASH FLOOD 3 E HENDERSON 37.85N 87.53W
03/14/2019 HENDERSON KY EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3
E HENDERSON. WATER RESCUES UNDERWAY ON THE
8900 BLOCK OF LARUE ROAD. UPDATE FROM
EMERGENCY MANAGER THAT THERE HAVE NOT BEEN
ANY INJURIES.
&&
DWSLocal storm report, Mar 14, 9:04 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 2 NNW METROPOLIS 37.18N 88.72W
03/14/2019 E0.88 INCH MASSAC IL PUBLIC
SEVERAL REPORTS OF DIME TO NICKEL-SIZE HAIL.
TIME ESTIMATED FROM RADAR.
&&
DWSLocal storm report, Mar 14, 9:42 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
942 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM TORNADO 4 NNE LOVELACEVILLE 37.02N 88.80W
03/14/2019 MCCRACKEN KY PUBLIC
MAJOR DAMAGE REPORTED AT THE INTERSECTION OF
US 62 AND HIGHWAY 286. TIME ESTIMATED FROM
RADAR.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:56 AM CDT | Areal Flood Advisory | PAH | Massac, Pope | 3 hr |
| Mar 14, 5:00 AM CDT | Areal Flood Warning | PAH | Massac, Pope | 6 hr |
| Mar 14, 6:43 AM CDT | Special Weather Statement | PAH | Jackson | 47 min |
| Mar 14, 7:01 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry | 44 min |
| Mar 14, 8:36 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 24 min |
| Mar 14, 8:57 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Pope | 33 min |
| Mar 14, 9:27 AM CDT | Tornado Warning | PAH | Massac, Pope | 33 min |
| Mar 14, 9:34 AM CDT | Tornado Warning | PAH | Gallatin | 26 min |
| Mar 14, 9:56 AM CDT | Tornado Warning | PAH | Massac, Pope | 19 min |
| Mar 14, 10:00 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 30 min |
| Mar 14, 10:07 AM CDT | Tornado Warning | PAH | Gallatin, Hardin | 38 min |
| Mar 14, 10:23 AM CDT | Tornado Warning | PAH | Hardin, Massac, Pope | 21 min |
| Mar 14, 10:34 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 26 min |
| Mar 14, 10:45 AM CDT | Severe Thunderstorm Warning | PAH | Hardin, Pope | 30 min |
| Mar 14, 10:57 AM CDT | Tornado Warning | PAH | Hardin | 33 min |
| Mar 14, 10:58 AM CDT | Areal Flood Warning | PAH | Massac, Pope | 2 hr |
| Mar 14, 11:07 AM CDT | Tornado Warning | PAH | Hardin | 26 min |
| Mar 14, 11:12 AM CDT | Areal Flood Warning | PAH | Hardin | 3 hr |
| Mar 14, 1:00 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Hickman | 3 hr |
| Mar 14, 2:43 AM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, Trigg and 1 more | 3 hr |
| Mar 14, 3:54 AM CDT | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken and 1 more | 6 hr |
| Mar 14, 4:45 AM CDT | Flash Flood Warning | PAH | Graves | 3 hr |
| Mar 14, 7:41 AM CDT | Flash Flood Warning | PAH | Graves | 3 hr |
| Mar 14, 7:52 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 23 min |
| Mar 14, 7:59 AM CDT | Tornado Warning | PAH | Carlisle, Hickman | 20 min |
| Mar 14, 8:12 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 33 min |
| Mar 14, 8:17 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 28 min |
| Mar 14, 8:24 AM CDT | Areal Flood Warning | PAH | Calloway | 5 hr |
| Mar 14, 8:26 AM CDT | Flash Flood Warning | PAH | Henderson | 3 hr |
| Mar 14, 9:09 AM CDT | Tornado Warning | PAH | Ballard, Carlisle, Graves, McCracken | 21 min |
| Mar 14, 9:29 AM CDT | Tornado Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 31 min |
| Mar 14, 10:25 AM CDT | Tornado Warning | PAH | Henderson, Union | 35 min |
| Mar 14, 10:33 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 27 min |
| Mar 14, 10:39 AM CDT | Tornado Warning | PAH | Henderson | 24 min |
| Mar 14, 10:50 AM CDT | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken and 1 more | 3 hr |
| Mar 14, 11:10 AM CDT | Tornado Warning | PAH | Henderson, Union | 35 min |
| Mar 14, 11:13 AM CDT | Tornado Warning | PAH | Graves, Hickman | 32 min |
| Mar 14, 11:17 AM CDT | Areal Flood Warning | PAH | Henderson | 3 hr |
| Mar 14, 11:19 AM CDT | Tornado Warning | PAH | Henderson | 26 min |
| Mar 14, 11:32 AM CDT | Tornado Warning | PAH | Henderson, Union | 28 min |
| Mar 14, 11:47 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 28 min |
| Mar 14, 11:47 AM CDT | Tornado Warning | PAH | Henderson | 28 min |
| Mar 14, 11:55 AM CDT | Tornado Warning | PAH | Crittenden, Union, Webster | 20 min |
| Mar 14, 12:09 PM CDT | Tornado Warning | PAH | Henderson, McLean, Union, Webster | 36 min |
| Mar 14, 12:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 29 min |
| Mar 14, 12:24 PM CDT | Tornado Warning | PAH | Daviess, Henderson | 21 min |
| Mar 14, 12:38 PM CDT | Tornado Warning | PAH | Daviess, Henderson, McLean, Webster | 37 min |
| Mar 14, 12:47 PM CDT | Areal Flood Warning | PAH | Caldwell, Christian, Crittenden, Daviess, Hopkins, Lyon and 1 more | 3 hr |
| Mar 14, 12:51 PM CDT | River Flood Warning | PAH | McLean, Webster | 22 hr |
| Mar 14, 12:56 PM CDT | River Flood Warning | PAH | Henderson, Union | 4 days |
| Mar 14, 1:04 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 26 min |
| Mar 14, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 25 min |
| Mar 14, 1:32 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 28 min |
Nearby
Tornado Warnings in Illinois, 2019Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.